CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Protein-losing enteropathy associated with collagenous colitis cured by withdrawal of a proton pump inhibitor.

A 63-year-old woman was admitted with symptoms of watery diarrhea and generalized edema lasting for five months. She had been administered 15 mg/day of lansoprazole. Laboratory findings revealed severe hypoproteinemia with normal liver, renal, thyroid and adrenal functions and no proteinuria. Colonoscopy revealed edematous mucosa, minor diminished vascular transparency and apparent longitudinal linear lacerations. The histopathological findings were compatible with a diagnosis of collagenous colitis (CC). Protein leakage from the colon was identified on (99m)Tc-human serum albumin scintigraphy. The results indicated CC associated with protein-losing enteropathy. Discontinuing lansoprazole ameliorated the watery diarrhea and generalized edema, increased the serum albumin level and improved the hypoproteinemia.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app